T Nation

Insomnia Since Starting TRT


#241

How’s it going? Are you feeling an effect of sertraline already?


#242

The most bizarre thing has just happened!
Ok, so been feeling really weird all day, tired/wired headache, but rode it, this is part of the process…
Anyway, for the past year I have had a few sexual difficulties including PE, this started since I came off my SNRI. Anyway, I wasn’t in the mood exactly but my wife got the kids to bed and suggested we took the opportunity to engage in some sexual fun. Sex lately for me has been an anxious time but for the first time in a year I could have carried the on all night, I just didn’t feel as sensitive down there as I normally am. I know this is a side effect of the sertraline and a welcome one, I feel weird but happy I performed like I use to perform. Feeling positive!
I will give you an update on day 2 tomorrow!
@rightsaidfreud @enackers @bmbrady77 @jpt365


#243

Happy for ya dude . Every little thing counts :slight_smile:


#244

You’re on the way to healing bro! Glad you could get some mutual satisfaction with your wife along the way.


#245

Awesome


#246

Glad to hear you’re feeling better @pilchard!


#247

Day 2 on Sertraline; SICK AS A DOG
but I know this is short term, I’m looking at the bigger picture, I just need to ride this for s couple of weeks.

On the plus side I think I’ve cracked the TRT with lower more regular dosing, no AI. Wood is good and morning wood has finally started, libido also good, no high E2 sides, doing labs in 2 weeks but to be honest I’m not gonna be bothered if E2 is slightly high because I’m enjoying the wood side of things finally!! Thank goodness I took the advice of the guys on here and decided to drop the AI and tweak my protocol. I’m. not going to get ahead of myself but I feel quite positive even though I feel rough from the Sertraline!


#248

Yikes so this is expected? I googled it and wow this shits nasty. Wtf … can’t you take a smaller dosage first couple weeks to lessen the negative sides, once stable then increase it?


#249

Already on it bro, started half the recommended dose by my doc, 25mg … taking it slowly


#250

Smart man!


#251

it is pretty shocking that your GP didn’t recommend this protocol to you. Imagine what a state you’d be in if you jumped straight to 50mg.


#252

What do you think of the book?


#253

I’m only on the first chapter up to now… I will let you know soon,


#254

Day 3, head feeling a lot clearer, side effects minimal just a bit of headache and slightly tired. Feeling a lot more normal, I’m not sure if this is down to me stopping the mirtazapine or the SSRI taking effect. Feeling optimistic and less like a zombie!


#255

Sounds good! Give it a couple more days to stabilize :blush: how’s your sleep?


#256

@rightsaidfreud … I have slept! BUT I am still on the Mirtazapine, tapered it down to 15mg then next week I will stop taking it completely. I feel so switched on with the Sertraline, more focused, it’s like a light has been turned on in my brain (I am still feeling a few sides but this will pass). I am only taking a minimum dose of Sertaraline 25mg (the doc wanted me on 50mg) but taking it slow, it might be the case that 25mg is all I require to get well… time will tell… but so far so good!

I am just hoping my strength will return and I am able to exercise again without suffering for days!


#257

I found a forum yesterday called surviving antidepressants. On there I found a post about how people withdrawing from antidepressants were struggling to exercise since withdrawing, I found this intriguing as this is exactly what happened with me, since stopping my SNRI I could no longer tolerate exercise, suffered for days with fatigue and insomnia, fuelled by anxiety. They were saying it was a spike in cortisol that they think was causing it. This is the first time I’ve read about this so I am going to try and find out more info on exercise intolerance post antidepressant.

Today I am wired but in a decent mood. I believe I need low dose serotonin to be well.


#258

it has been a few days - how are you doing on the new regiment?


#259

… it’s been one week today. All week I have been feeling really alert and tuned in although the last few days have been hard with the side effects, headache, nausea etc.
Yesterday I was feeling quite energetic so I tried lifting some light weights, same old scenario, the head pressure started and I had insomnia last night.
Also last night I decided to drop the mirtazapine, this was probably another reason I couldn’t sleep, around 3am I gave in and took a mirtazapine.
I am going to continue the mirtazapine low dose along side the Sertraline until I get balanced, once balanced I am going to try and drop the mirtazapine.
I need to rest and let the Sertraline side effects to go away, I feel pretty dreadful today and very anxious. I need to quit exercising also until I am balanced, I hate the head pressure thing, I’m thinking exercise gives me a tension headache which then sparks the anxiety and off we go…


#260

I would still recommend you to get some promethazine. As an otc alternative diphenhydramine. It could be a histamine issue that you’re alert after training.

Did you get your cortisol checked?